New med

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
leggo_my_legs
Posts: 307
Joined: Sun Oct 16, 2016 12:29 am

New med

Postby leggo_my_legs » Sun Jan 21, 2018 7:49 pm

I was having problems alerting from oxycodone. I thought the dr was going to add a sleep med or something but instead he stopped that and changed me to 2-4 mg of dilaudid.

On the dilaudid, I have cotton brain the next day which seems odd since it's supposed to be so short acting. I have fewer central apneas on it than oxycodone, but my sleep is more shallow and less restful. I just emailed the dr for advice. This is all so frustrating.

Overall, I have found that any opioid is better than no opioid. But such a frustrating situation. I also have little initiative but not sure if that's due to this or being marginally employed.

2BassetMom
Posts: 160
Joined: Mon Mar 30, 2015 7:06 am
Location: Idaho

Re: New med

Postby 2BassetMom » Mon Jan 22, 2018 7:07 am

I remember being given dialudid when I had my appendectomy. I definitely had foggy brain. I agree that any opioid is better than no opioid. I hope you and your doctor can work this out. Initiative.. is also a problem for me. I think it is from the lack of sleep. I wonder if the foggy brain will ease as you get used to the new med.

badnights
Moderator
Posts: 4934
Joined: Tue Mar 10, 2009 4:20 pm
Location: Northwest Territories, Canada

Re: New med

Postby badnights » Mon Jan 22, 2018 8:26 am

I take hydromorphon contin (long-acting hydromorphone/Dilaudid). I haven't ever gotten foggy brain from it, so I can't tell you if it goes away, but in general you should give a med 2 weeks for a fair trial. Maybe ask your doctor how long you should take it to find out for sure if the side effect will go away or stay.

I think if you're alerted by one opioid you'll be alerted by them all. You will probably need a sleep aid, if you can convince him. There are five main groups that I've tried meds from.
- One is benzos but you don;t want those unless you're desperate.
- The Z-drugs (zolpidem, eszopiclone, etc) are very effective and have minimal side effects in most people, I take zopiclone with few (if any) problems.
- Then there's trazadone, which I also take, it began life as an anti-depressant but is used for sleep a lot.
- Then there's the alpha-2-delta ligands like gabapentin and pregabalin. I use Lyrica/pregabalin, just a tiny dose, to increase my sleepiness as bedtime approaches. It might not be enough by itself, but it can help.
-F inally there's marijuana and related substances, including nabilone which is a synthetic THC-like substance. Nabilone was not very effective for me and gave me next-day grogginess, but many people like mm.

Might be more.

When can you talk to your doctor again?
Beth - Wishing you a restful sleep tonight
Click for info on WED/RLS AUGMENTATION & IRON
I am a volunteer moderator. My posts are not medical advice. My posts do not reflect RLS Foundation opinion.

leggo_my_legs
Posts: 307
Joined: Sun Oct 16, 2016 12:29 am

Re: New med

Postby leggo_my_legs » Mon Jan 22, 2018 7:06 pm

Thanks guys. I emailed the doc. He said give it some more time if I can. I appreciate the 2 week guideline, I will try that.

I already take trazodone but the opioid makes it not work for sleep. I do eventually fall asleep with the opioid but it takes so long and sometimes I think it has worn off by that time.

Patience with medical issues is not a personal strength but I am trying...

badnights
Moderator
Posts: 4934
Joined: Tue Mar 10, 2009 4:20 pm
Location: Northwest Territories, Canada

Re: New med

Postby badnights » Thu Jan 25, 2018 7:56 am

Try taking the trazadone later and the opioid a bit earlier.
Beth - Wishing you a restful sleep tonight
Click for info on WED/RLS AUGMENTATION & IRON
I am a volunteer moderator. My posts are not medical advice. My posts do not reflect RLS Foundation opinion.

leggo_my_legs
Posts: 307
Joined: Sun Oct 16, 2016 12:29 am

Re: New med

Postby leggo_my_legs » Sat Jan 27, 2018 2:58 am

Thanks. I was also thinking about taking the trazodone first then the opioid. Trazodone puts me to sleep so right before maybe take the other pill before it gets into my bloodstream and alerts me. Opioid is so short lasting if I took it earlier feels like benefits wouldn't cover all night.

What a mess.


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 2 guests